EconPapers    
Economics at your fingertips  
 

A Nonparametric Regression Estimator that Adapts to Error Distribution of Unknown Form

Oliver Linton and Zhijie Xiao

STICERD - Econometrics Paper Series from Suntory and Toyota International Centres for Economics and Related Disciplines, LSE

Abstract: We propose a new estimator for nonparametric regression based on local likelihood estimation using an estimated error score function obtained from the residuals of a preliminary nonparametric regression. We show that our estimator is asymptotically equivalent to the infeasible local maximum likelihood estimator [Staniswalis (1989)], and hence improves on standard kernel estimators when the error distribution is not normal. We investigate the finite sample performance of our procedure on simulated data.

Keywords: Adaptive estimation; asymptotic expansions; efficiency; kernel; local likelihood estimation; nonparametric regression. (search for similar items in EconPapers)
Date: 2001-06
References: Add references at CitEc
Citations:

Downloads: (external link)
https://sticerd.lse.ac.uk/dps/em/em419.pdf (application/pdf)

Related works:
Journal Article: A NONPARAMETRIC REGRESSION ESTIMATOR THAT ADAPTS TO ERROR DISTRIBUTION OF UNKNOWN FORM (2007) Downloads
Working Paper: A nonparametric regression estimator that adapts to error distribution of unknown form (2001) Downloads
Working Paper: A nonparametric regression estimator that adapts to error distribution of unknown form (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cep:stiecm:419

Access Statistics for this paper

More papers in STICERD - Econometrics Paper Series from Suntory and Toyota International Centres for Economics and Related Disciplines, LSE
Bibliographic data for series maintained by (sticerd@lse.ac.uk).

 
Page updated 2025-04-03
Handle: RePEc:cep:stiecm:419